MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-200A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the 60-6085-200a, vcare 200a - small device was being used in a total laparoscopic hysterectomy on 06dec23 when the "cuff and ballon broke off in the patients".Further assessment found that the device had fragmented, fragments fell into the surgical site and were removed with laparoscopic instruments.The surgery was completed as normal without the use of an alternate device, and with a delay of unknown duration.There was no reported impact or injury, medical/surgical intervention or extended hospital stay for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the 60-6085-200a, vcare 200a - small device was being used in a total laparoscopic hysterectomy on (b)(6)2023 when the "cuff and ballon broke off in the patients".Further assessment found that the device had fragmented, fragments fell into the surgical site and were removed with laparoscopic instruments.The surgery was completed as normal without the use of an alternate device, and with a delay of unknown duration.There was no reported impact or injury, medical/surgical intervention or extended hospital stay for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received pieces of one 60-6085-200a in opened original packaging.Lot number was verified.The complaint has been confirmed.The device came disassembled.A root cause cannot be determined; however, based upon risk analysis a possible cause of this event could be that the device distal tip assembly was not properly glued; however, there is no physical evidence based on the returned pieces that this happened.Another possible cause is that the balloon and heat shrink assembly were not assembled properly.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only such occurrence for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 42 reports, regarding 51 devices, for this device family and failure mode.During this same time frame 589,544 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00009.Per the instructions for use, the user is advised: to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
VCARE 200A - SMALL
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18428674
Report Number1320894-2023-00279
Device Sequence Number20776387
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)250312(10)202303131
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Catalogue Number60-6085-200A
Device Lot Number202303131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic